Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Regained consciousness after taking injection and suffering from symptoms of paralysis. What is the next step?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5294 Questions
Hi My father went completely numb on Nov 20th around 21:00 ISt and we rushed to a Neurologist immediately. He administered an Injection which helped in regaining consciousness. I have attached the MIR and Angelography reports as well. Currently he has gained consciousness and is in ICU. However there are symptoms of paralysis in the left side of the body. However he can open his left eye, move left leg though without any strength/control. Please guide on how to proceed. Also I can provide current medication he is taking..
Posted Thu, 12 Dec 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: Thank you for posting your query. Detailed Answer: Hi, Based on the description, your father seems to have suffered from a brain stroke, affecting the right side of brain, which results in the paralysis of left side of body. The treatment at this stage would consist of physiotherapy and limb exercises. Medications would be blood thinners such as aspirin and clopidogrel. Stains are also used, which help in regulating cholesterol and both these medications prevent stroke in the future. His blood pressure should be kept under good control. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor